MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM; SCREW, FIXATION, BONE
Model Number 72440808
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after 12 month follow up after an internal fixation surgery had been performed, the patient was added to the waiting list for revision surgery due to decreased rom and pain.Primary fracture fixation surgery was performed due to a fibula fracture and the union/correction process was achieved in 12 months.This information was collected from a post-market data collection activity.The data is anonymized; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data presented was from a post-market data collection activity.It was reported that, after 12 months follow up after an internal fixation surgery had been performed, the patient was added to the waiting list for revision surgery due to decreased rom and pain.Primary fracture fixation surgery was performed due to a fibula fracture and the union/correction process was achieved in 12 months.However, the information provided does not provide insight or relevance to current clinical outcomes for the product/device.Per subsequent e-mail, further information is not available.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.In addition, the physician referenced in the abstract provided an analysis of all the attached images.Therefore, no further interpretation of the attached images is required.No further medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12329295
Report Number1020279-2021-06399
Device Sequence Number11446458
Product Code HWC
UDI-Device Identifier00885556640043
UDI-Public00885556640043
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72440808
Device Catalogue Number72440808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;